Aa
Aa
A
A
A
Close
Avatar universal

Weining down/Cold turkey

I was wondering if anyone can help me. I have alot of vicodin and take 10 to 15 pills a day, i have enough to wein myself down, 15,14.5,14,13.5,13,12.5, ETC. If i do it this way would it be easier when i get down to 1 to 2 pills a day, with withdrawls, or just going cold turkey, would be the same. Please hurry I cant do this anymore.
14 Responses
Sort by: Helpful Oldest Newest
271792 tn?1334979657
Hi & Welcome,

You can try and wean yourself down but it is going to get hard as you drop your dose. Many people can't handle the constant withdrawal and choose to just go cold turkey and get it over with in a few days.

If you choose to taper, I suggest you have someone hold the pills for you and dose them to you according to a schedule. this will avoid temptation.

Either way, we can support you through this and recommend some things to help make you comfortable.

Stick around.
Helpful - 0
Avatar universal
Thank you so much.
Helpful - 0
Avatar universal
Wow! You are me afew days ago! I tried the whole weening thing it SUCKED! I fnally said forget this crap and went cold turkey!!! I am on day 4 and will say it is like living in hell at least I imagine this is what hell must be like. I must admit I keep waiting for it to get better and itt just isn't happening.....but thank GOD for this forum and the people making believe it will get better! I NEVER WANT TO FEEL THIS WAY AGAIN EVER....you can do this! Stay in touch!!
Helpful - 0
Avatar universal
How many a day were you taking.
Helpful - 0
271792 tn?1334979657
No one is making believe it gets better, IT DOES GET BETTER!!! Give it time....
Helpful - 0
1416133 tn?1351123217
There's no pretending here - you do get better it just takes some real time and real commitment. :)
Helpful - 0
1531526 tn?1330736076
Think of things this way..You have a huge wound that you're covering up with the vicodin. We all have a huge wound (or many wounds) that we used something to mask the pain of that wound with, like vicodin for you and me. A problem with using vicodin to bandage the wound is that it's a bandage with an infection on it, making the wound ultimately worse and creating more problems than the original wound. Now you have to get rid of that bandage, and we all know what pulling a band aid off slowly feels like, right? Ouch. Also, that bandage has a lot of nasty things on it that you're adding to your wound, so why wouldn't you want to just rip it off and get it over with?! Make any sense at all? I hope so. Tapering down might work in the way of avoiding some of the wds, but like most will tell you, as addicts, we know the pills are there and will use an excuse to just take an additional one, 2 more, and so on. We get high with those lil buggers, and if you taper down 1 at a time or however you wanted to, you probably won't get that high anymore. God bless you if you can do, I don't want to discourage you getting off the pills by any means you can, but we're just saying, been there done that and it takes more will power than we've had in our fragile states..just saying :)
This will get better..you might have to put up with some physical wds for a few days, but stick here and there's lots of great folks that can help you through that. You can read posts from people who are at the same place you are in recovery, and you can lean on others that have a lot of clean time. It helps..there's always someone here to answer your ?s and give you support. This will be better, just hang in there. A few days of feeling cruddy will certainly be better than what you're slowly doing to your body over time.
Whatever you decide, I wish you the best of luck and know that we're here for you and rooting for you! You can do this, and congrats on making the decision to do so!!
Helpful - 0
1481358 tn?1288295091
Ive done it both ways. My opinion. Taper makes wds much much easier to handle... You may not wd at all. Some can taper some cant. We are all different. Your making the right decision no matter how you do it. Thats what really matters. OH, Tapering for me was done in 3 or 4 days. Not weeks and weeks.
Helpful - 0
1525404 tn?1291914516
Hey man, I love to hear when someone else decides to quit this madness. It'll take you into the depths of hell like you've never imagined. Like they say, some can taper some can't. I've cold turkeyed a couple of times and it was pure agony for me. Tapering was the key for me. I too was taking 15 Vicodin........6 times a day. And if I took 14 it was the same as taking none. I would start withdrawals just by taking 1 less than normal for me. So I kept taking my usual dose, but I would try my hardest to stretch out the time to the next dose. Kept doing that until I was taking 1 dose of 15 vics a day and then jumped. I had withdrawals of course, no one gets out for free but I avoided the 3 days of bedridden agony.

I'm 70 days clean and I'm feeling great. I find life so much more enjoyable now and it's so nice not needing to count pills, source pills, hide pills, lie to everyone and really nice not carring around guilt and feeling like a dirtbag.

I never felt as good on pills as I do now without them. You can get this great feeling for life back too. You just have to take the first step. We'll be here to help guide you through your journey. good luck.
Helpful - 0
Avatar universal
Thank you so moch for your email. I will continue to withdrawl slow, please be there for me, because I need you THROWINDAWL
Helpful - 0
Avatar universal
OK..day 5 and I must say I see a light at the end of the tunnel.I would say I am 60% better today! Wow. Energy is 0 but that's OK..My body actually feels as if there is some hope. Good God I have never wanted time to go faster! I know with each day it will get better. Yay! Rockin this addiction!! I HATE IT! Ready to live my life like I did for so many years! Free from everything :) You can do this!
Helpful - 0
Avatar universal
Thank today is day to i am starting to wein myself off these dam things.
Helpful - 0
Avatar universal
Good luck. You Can do it. i am feelin ok right now after two days clean then one pill yesterday and none today. i cut my dose in half for a week then took only one hydrocodone and some tramadol for three days and it helped me greatly. this is the mildest withdrawal i have ever had, i hope your taper does the same for you.
Helpful - 0
Avatar universal
Day two, of my wein, and I really don't feel any  change, instead of 15 I took 14.5, I tossed and turned a little more than usual, but I think that's just me thinking to much.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.